Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 5, 2016, 7:05 PM CDT for Gray County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 5, 2016, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
County Gray County, TX
The radar
The Amarillo radar (KAMA), 85 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WWUS84 KAMA 060005
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT FRI AUG 5 2016
TXZ014-060045-
GRAY TX-
705 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAY COUNTY UNTIL 745 PM
CDT...
AT 705 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEFORS...OR 13 MILES SOUTHEAST OF PAMPA...MOVING NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAMPA AND LEFORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3534 10074 3546 10107 3562 10096 3562 10080
3549 10062
TIME...MOT...LOC 0005Z 121DEG 9KT 3546 10076
$$
LFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:41 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 5, 6:41 PM CDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 641 PM CDT FRI AUG 5 2016 .AVIATION... Thunderstorms should continue to move away from the AMA TAF site, so have not mentioned any TSRA there for tonight. DHT may have a chance of TSRA from the activity moving in from New Mexico, so have added a tempo group there for later this evening. Think the TSRA will stay north and west of the GUY TAF site, so have left the mention of TSRA out of there. Some low clouds in the MVFR range may move int the GUY TAF site after midnight, so have a period for them. Otherwise, skies should remain VFR and winds will remain light from the east and southeast tonight turning more to the south during the day on Saturday. && .PREV DISCUSSION... /Issued 434 PM CDT FRI AUG 5 2016/ DISCUSSION... A couple of boundaries will likely produce some showers and thunderstorms tonight. An old outflow boundary is moving north across the southern Texas Panhandle. Visible satellite shows some developing thunderstorms along this boundary. A cold front lies generally along or just north of the Canadian River. This front may also spark some showers and thunderstorms. The panhandles remain under a moist subtropical plume in the upper levels and thunderstorms over eastern New Mexico may move across northwest sections in the southwest flow aloft. So have put the highest pops across the northwest as this area will be closest to the better moisture. By Saturday at 12Z much of the area looks to be under a ridge of high pressure that extends from eastern New Mexico through portions of central Arkansas and Louisiana. This will likely remain the trend through the weekend until early next week when the upper level ridge breaks down some and H5 heights lower in the region, allowing for continued relatively weak flow aloft. Somewhat drier air will move into the area, especially in the western and central portions of the Combined Panhandles on Saturday, limiting our precipitation potential through the weekend. Moisture in the mid levels will return on Monday and persist through the rest of the week and aid in the formation of convection. Although H5 flow will be weak, mid level flow will be a bit stronger with values around 40 KTS overnight as the low level jet ramps up. This, along with diurnal heating will allow for low end precipitation potential to be included each day next week. The best chance for rain and organized convection will be at the end of the forecast period when a front is expected to move through the area. However, the ECMWF and GFS are in disagreement on the placement and timing of the front as the ECMWF wants to bring the feature through the Texas and Oklahoma Panhandles during the day on Friday, and the GFS moves the front through during the day on Saturday. For now have decided to go with a blend of the two and included widespread rain chances on Friday morning and increasing through the evening and overnight hours. Overall, temperatures will stay somewhat consistent with highs in the mid to upper 90s with some places in the far southeast getting closer 100 degrees. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/1
Hazardous weather outlook, Aug 5, 4:41 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT FRI AUG 5 2016 OKZ001>003-TXZ001>020-060945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 441 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS EVENING AND OVERNIGHT. A FEW STORMS IN THE AREA MAY PULSE UP AND BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL REMAIN ACROSS THE FAR NORTHERN PANHANDLES THIS WEEKEND AND WILL RETURN TO THE REMAINDER OF THE AREA NEXT WEEK. SOME STORMS MAY BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 4:57 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT FRI AUG 5 2016 TXZ012-013-017-018-052230- ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX- 457 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 530 PM CDT... AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WASHBURN...OR 12 MILES SOUTHEAST OF AMARILLO... MOVING EAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO AND WASHBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3501 10154 3501 10179 3522 10174 3523 10153 TIME...MOT...LOC 2156Z 259DEG 6KT 3510 10165 LFM
Special weather statement, Aug 5, 5:24 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT FRI AUG 5 2016 TXZ012-013-017-018-052300- ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX- 524 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 600 PM CDT... AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LAKE TANGLEWOOD...OR 12 MILES SOUTHEAST OF AMARILLO. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO...LAKE TANGLEWOOD AND WASHBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3498 10183 3529 10172 3530 10143 3499 10150 TIME...MOT...LOC 2224Z 291DEG 2KT 3508 10165 LFM
Special weather statement, Aug 5, 6:04 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT FRI AUG 5 2016 TXZ013-018-052345- ARMSTRONG TX-CARSON TX- 604 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF CLAUDE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAUDE...GROOM...WASHBURN AND GOODNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3500 10158 3529 10158 3530 10109 3501 10109 TIME...MOT...LOC 2303Z 249DEG 2KT 3512 10144 LFM
Local storm report, Aug 5, 6:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT FRI AUG 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 WNW CLAUDE 35.13N 101.44W
08/05/2016 E1.00 INCH ARMSTRONG TX TRAINED SPOTTER
PEA SIZE HAIL WITH A FEW THE SIZE OF QUARTERS.
&&
EVENT NUMBER AMA1600650
LGSpecial weather statement, Aug 5, 6:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT FRI AUG 5 2016 TXZ018-060030- ARMSTRONG TX- 649 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CLAUDE...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ARMSTRONG COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3508 10157 3510 10140 3490 10130 3487 10148 TIME...MOT...LOC 2349Z 342DEG 7KT 3498 10144 LFM
Special weather statement, Aug 5, 7:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT FRI AUG 5 2016
TXZ014-060045-
GRAY TX-
705 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAY COUNTY UNTIL 745 PM
CDT...
AT 705 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEFORS...OR 13 MILES SOUTHEAST OF PAMPA...MOVING NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAMPA AND LEFORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3534 10074 3546 10107 3562 10096 3562 10080
3549 10062
TIME...MOT...LOC 0005Z 121DEG 9KT 3546 10076
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | AMA | Gray | 45 min |
| Aug 5, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 38 min |
| Aug 5, 9:13 PM CDT | Special Weather Statement | AMA | Dallam | 62 min |
| Aug 5, 10:14 PM CDT | Special Weather Statement | AMA | Dallam | 61 min |
| Aug 5, 11:15 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
| Aug 5, 11:37 PM CDT | Areal Flood Advisory | AMA | Cimarron, Texas | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.